I started taking lamotragine a little over a month ago and was instructed to slowly work up to 100mg which I did .. (Having super weird side effects along the way) dry mouth, heightened senses, overall unease only lasted a day every time I stepped up.. Anyway.. I pushed through it and I feel better. When I got to 100mgs I was still having some rapidly changing moods, so I decided to try 200 because that is what most people seem to take as a minimum dose. I am well aware that the most common answer would be to consult my doctor but he is a psychologist and I see him for like 15 minutes every couple months. I am very aware of my body and my moods. My question is, how do you know when you have hit your right dose. I can't find any info about what the side effects are of taking too much. Any input would be greatly appreciated !!!
Sarah0719; Do not increase any more until the doctor prescribing this medication says so.MOST PEOPLE IT IS 200MG DAILY. this also depends on if your on any other medications. Now this is for the mental disorders.People that do take the higher dose's are for seizures IF YOU DON'T GET THE BENEFITS OF THIS DOSE THEY MAY RAISE IT A SMALL AMOUT BUT THIS IS RARE And you must be tapered down just as you went up don't forget that And over and over it is talking about watching out for any type of rash.This is a copy and paste from there website.and always tell a doctor or dentist if you see one that you are taking this medication.You must be careful taking anymore it is done dose by weight is also done at times.But really the less the better please don't go over what your on 200mg daily sounds like if you don't reach progress with that then they should taper you off And go on something else.Here was the copy past.(((.Serious and sometimes fatal rashes, including Stevens-Johnson syndrome and toxic epidermal necrolysis, have rarely occurred with the use of lamotrigine. The risk of serious rash may be greater in children younger than 16 years old than in adults. Although it has not been proven, the risk may also be greater if you start taking lamotrigine at a higher dose than recommended, if you take more than the recommended dose during treatment, or if you also take a medicine called valproate (eg, valproic acid, divalproex sodium). Most of the serious rashes that have occurred with the use of lamotrigine developed within the first 2 to 8 weeks of treatment. However, serious rashes have also occurred in patients who have used lamotrigine for a longer period of time. Contact your doctor at once if you develop rash symptoms, including red, swollen, blistered, or peeling skin. Treatment with lamotrigine should be stopped if rash occurs, unless it is clearly determined that the medicine did not cause the rash. Even if lamotrigine is stopped, a rash caused by lamotrigine may still become life-threatening or cause other serious side effects (eg, permanent scarring).))))) So from what I can find this is the maximum dose for biopolor and other mental health issues so if you don't feel stable after a week or so on this medication don't increase talk to your psychologist about talking to the doctor that is ordering it.IT'S JUST TO RISKY. Please feel free to repost any question you see but on the bottom of this page there is a place to look up so you can read it also.OR type it into the gray box on the top. for your sake do not increase anymore uless they say so. HAVE A GREAT DAY FEEL FREE TO COMMENT if you need someone to clarify anything. WERE all just like you and not doctors so please follow the directions now. all my best Chuck1957
Sarah incase they did not tell you much here is the very importaint side effects that could be a big problem and see if you can get the prescribers phone number encase you have problems or go to the E.R. again this is copy and paste below this Chuck1957
For the Consumer
Applies to lamotrigine: oral tablet, oral tablet chewable, oral tablet extended release
In addition to its needed effects, some unwanted effects may be caused by lamotrigine. In the event that any of these side effects do occur, they may require medical attention.
You should check with your doctor immediately if any of these side effects occur when taking lamotrigine:
changes in vision
clumsiness or unsteadiness
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jan 2011 • 2 answers
Posted 28 Apr 2015 • 4 answers
Posted 21 Sep 2015 • 0 answers
Posted 3 Jan 2016 • 4 answers
Posted 12 Mar 2016 • 1 answer